MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER; FOLEY CATHETER(SILICONE)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER; FOLEY CATHETER(SILICONE)
Model Number 165822
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter fell out of the patient due to a deflated balloon.Water leakage was found from the lumen.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Received 1 silicone catheter for evaluation.The reported event was confirmed as manufacturing related.Per the visual inspection, no defects were found along the catheter.Per the functional evaluation, the catheter balloon was inflated with 15cc of air using a syringe and was deflated.The catheter was then inflated with 10cc of a mix of water and blue methylene with a syringe and the water passed to drainage lumen from the notch perforation.Then the catheter balloon was cut and under 10x magnification it was observed that the notch was double perforated.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 30cc balloon: use 35ml sterile water do not exceed recommended capacities.Visually inspect the product for any imperfections or surface deterioration prior to use.".

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER(SILICONE)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7335100
Report Number1018233-2018-00784
Device Sequence Number1873831
Product Code EZL
UDI-Device Identifier00801741029783
UDI-Public(01)00801741029783
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number165822
Device Catalogue Number165822
Device Lot NumberNGAP3778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1